Menopause - It's more than a hot flush! Recording available now

Carissa_BCNA
Carissa_BCNA Administrator, Staff, Member, Moderator Posts: 251
edited January 9 in General discussion

The recording of Menopause - It's more than a hot flush! webcast is now available here.

We hope you find it both informative and enjoyable. Please feel free to share feedback, questions or thoughts below in the discussion.

----------------------------------------------------------------------------------------------------------------------------------------------------------

Ask the Expert: Menopause – It’s more than a hot flush! on Wednesday 6 December 2023

Many people experience changes to their sexual wellbeing associated with breast cancer treatment that can be caused by menopause or menopause-like symptoms. These can include vaginal dryness or discomfort, loss of libido (sex drive), changes to self-esteem and fatigue. Topics like these can often be difficult to discuss with your partner or health professional and it can be reassuring to know you are not alone. 

During this webcast, you will hear from Dr Tonia Mezzini, Sexual Health Physician based in Adelaide. Dr Mezzini is a leader in this area, with her level of expertise, she provides best practice and compassionate medical care. She presents in an open, informative and engaging way about sexual health and wellbeing.

The webcast will be facilitated by BCNA Consumer Representative, Naveena Nekkalapudi. Following her diagnosis of triple negative breast cancer and the subsequent treatment, Naveena decided to re-evaluate her life and focus on matters that are important to her. She describes it as changing from being career ambitious to being life ambitious. Naveena is a consumer representative of BCNA, Cancer Council Victoria, Breast Cancer Trials, VCCC, and Walter and Eliza Hall Institute of Medical Research to name a few. 

This webcast will help to provide you with strategies to manage menopausal symptoms and discuss the support available to assist you with your sexual and emotional wellbeing. 

       

Comments

  • arpie
    arpie Member Posts: 7,567
    A bit of light reading in the lead up to the Menopause Webcast ..... 

  • Carissa_BCNA
    Carissa_BCNA Administrator, Staff, Member, Moderator Posts: 251
    edited November 2023
    Great article, thanks for sharing @arpie

    If anyone is interested to do a little more reading before this webcast next Wednesday 6 December, you can check out our menopausal symptoms article here https://myjourney.org.au/article/1423

    You can register all the way up to the event and if you can't make it on the night, feel free to register anyway and we'll share the recording straight to your inbox https://loghic.eventsair.com/bcna/061223/Site/Register
  • Mez_BCNA
    Mez_BCNA Administrator, Staff, Member, Moderator Posts: 870
    Reminder to register for tonight's webcast if you haven't already. If you are unable to attend live, you will receive a notification when the recording becomes available if you have registered.
  • Bear1966
    Bear1966 Member Posts: 9
    Last night was very educational, I do feel I need to ask more questions though? 
  • Mez_BCNA
    Mez_BCNA Administrator, Staff, Member, Moderator Posts: 870
    Send them through @Bear1966 I will pass onto the team who manage the webcasts :) helpline@bcna.org.au
  • Bear1966
    Bear1966 Member Posts: 9
    edited December 2023
    I have been on Tamoxifen for 2 years now and I have been experiencing vaginal thrush, but it’s not itchy it just feels irritated and painful. It comes and goes, I have been treating it with Canestan and occasionally will take the tablet. Is there anything else I can do?  Would this be exacerbated by the hormone blocker? Could it be dryness?
    Everything seems to be just a bit worse, my anxiety, negative thoughts, fatigue. The last thing I am interested in is sex I feel that part of me has just shut off. 
  • Afraser
    Afraser Member Posts: 4,370
    I am not sure about Tamoxifen but Letrozole can encourage vaginal dryness. Never had thrush, itching or irritation in ten years on Letrozole though. 
  • Blossom1961
    Blossom1961 Member Posts: 2,374
    @Bear1966 Have you had it tested for thrush? If not, it could be lichen schlerosis. I have the joy of dealing with that. It is rarely itchy but occasionally can be. I have to treat it with cortisone. 
  • Bear1966
    Bear1966 Member Posts: 9
    @Blossom1961, no I haven’t been tested yet. I keep getting checked on the back burner. 
  • Blossom1961
    Blossom1961 Member Posts: 2,374
    edited December 2023
    @Bear1966 I found out about my lichen by using a bit of cortisone for three days. It worked so then then I went to the doctor to have it confirmed
  • Mez_BCNA
    Mez_BCNA Administrator, Staff, Member, Moderator Posts: 870
    Hi @Bear1966 it sounds like something you should bring up with your treating team. They know your medical history and can give you appropriate assessment to determine the exact issue and how best to help you manage it